Alert archive / Georgia / Small Craft Advisories in 2024
Small Craft Advisory 13, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 30, 2024, 9:39 PM EST. It took effect at Jan 31, 2024, 12:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2024, 9:39 PM EST (02:39 UTC)
- In effect from
- Jan 31, 2024, 12:00 PM EST
- Expired
- Feb 1, 2024, 12:12 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
232 WHUS72 KCHS 310239 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 939 PM EST Tue Jan 30 2024 AMZ374-311045- /O.NEW.KCHS.SC.Y.0013.240131T1500Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 939 PM EST Tue Jan 30 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 10 AM Wednesday to 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
398 WHUS72 KCHS 310507 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1207 AM EST Wed Jan 31 2024 AMZ374-311315- /O.CON.KCHS.SC.Y.0013.240131T1500Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1207 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From 10 AM Wednesday to 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
593 WHUS72 KCHS 310745 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 245 AM EST Wed Jan 31 2024 AMZ350-311545- /O.EXB.KCHS.SC.Y.0013.240131T2300Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 245 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 PM this evening to 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-311545- /O.EXT.KCHS.SC.Y.0013.240131T1700Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 245 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From noon today to 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
132 WHUS72 KCHS 311054 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 554 AM EST Wed Jan 31 2024 AMZ350-311900- /O.CON.KCHS.SC.Y.0013.240131T2300Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 554 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 PM this evening to 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-311900- /O.CON.KCHS.SC.Y.0013.240131T1700Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 554 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...From noon today to 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
029 WHUS72 KCHS 311433 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 933 AM EST Wed Jan 31 2024 AMZ350-312245- /O.CON.KCHS.SC.Y.0013.240131T2300Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 933 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 PM this evening to 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-312245- /O.CON.KCHS.SC.Y.0013.240131T1700Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 933 AM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
318 WHUS72 KCHS 311719 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1219 PM EST Wed Jan 31 2024 AMZ350-010130- /O.CON.KCHS.SC.Y.0013.240131T2300Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1219 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 6 PM this evening to 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-010130- /O.CON.KCHS.SC.Y.0013.000000T0000Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1219 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
048 WHUS72 KCHS 312021 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 321 PM EST Wed Jan 31 2024 AMZ350-010430- /O.EXT.KCHS.SC.Y.0013.240131T2021Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 321 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-010430- /O.CON.KCHS.SC.Y.0013.000000T0000Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 321 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
040 WHUS72 KCHS 312342 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 642 PM EST Wed Jan 31 2024 AMZ350-010600- /O.CON.KCHS.SC.Y.0013.000000T0000Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 642 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-010745- /O.CON.KCHS.SC.Y.0013.000000T0000Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 642 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
245 WHUS72 KCHS 010224 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 924 PM EST Wed Jan 31 2024 AMZ350-010600- /O.CON.KCHS.SC.Y.0013.000000T0000Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 924 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-010900- /O.CON.KCHS.SC.Y.0013.000000T0000Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 924 PM EST Wed Jan 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 4 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
419 WHUS72 KCHS 010512 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1212 AM EST Thu Feb 1 2024 AMZ350-010615- /O.CAN.KCHS.SC.Y.0013.000000T0000Z-240201T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1212 AM EST Thu Feb 1 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-010615- /O.CAN.KCHS.SC.Y.0013.000000T0000Z-240201T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1212 AM EST Thu Feb 1 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 6:59 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 30, 6:59 PM EST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Charleston SC 659 PM EST Tue Jan 30 2024 .SYNOPSIS... An area of low pressure will move through the Carolinas late tonight through Wednesday bringing some light shower activity with it. High pressure will then rebuild across the region through the rest of the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... This evening: The overnight period begins with quiet conditions and clear skies other than a few passing streaks of cirrus. However, this will change quickly over the next several hours thanks to a beautifully defined mid and upper level trough (on all water vapor satellite channels) poised to dive into the Tennessee Valley and then cross the southern Appalachians. By daybreak, a mid-level low is expected to close off within the trough as it starts to pass into the lee of the high terrain of the western Carolinas. Surface analysis shows that this trough is driving the development of an area of low pressure and attending cold front that stretches back across the Lower Mississippi Valley. Along and ahead of the front, with the aid of forcing aloft from the trough, showers are expected to expand in coverage upstream across east Tennessee, north Georgia, and the western Carolinas. This area of showers will then progress to the southeast and is progged to enter the forecast area in the early morning hours. At least scattered coverage of showers will impact a portion of the forecast area through day break, mainly southeast South Carolina. The limiting factor for the coverage of showers and rain potential will be available moisture as seen in model soundings. Though there is good saturation in the 500-800 mb layer, the sub-cloud layer is going to be much drier thanks to the downslope flow. Still, the shower activity should be enough to produce rainfall amounts of up to a tenth of an inch late tonight for interior southeast South Carolina. Cloud cover will increase considerably as well thanks to the arriving system. Lows are forecast to be in the low to mid 40s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Pronounced closed mid-level low and an impressive bullseye of strong QG-forcing for ascent will be crossing through the southeast coast early Wednesday morning before moving off the coast Wednesday afternoon. Despite the strong forcing, guidance remains steadfast in keeping the better moisture (and resulting precip chances/amounts) north of our area across the mid- Atlantic with isolated-scattered coverage across the northern part of our CWA through the morning hours. Total precip amounts largely a tenth of an inch or less with this system. Rain-free conditions are anticipated for the afternoon, but lower cloud cover will likely linger through the afternoon, particularly across the South Carolina counties. Otherwise, temperatures will run cooler compared to today, ranging from the middle-upper 50s across the South Carolina counties to the lower 60s across southeast Georgia. Lows on Wednesday night will run from the middle 30s to near 40. For the balance of the week, surface high pressure and drier air rebuild through the Gulf Coast and southeast region. This will bring a return to mainly sunny skies. Temperatures will run near normal for Thursday and rebound to above normal Friday and into the weekend. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... High amplitude omega block ridge is still forecast to develop through the Upper Midwest to the Gulf Coast late week and into the weekend anchored by deep closed lows off the New England coast and over the southwest U.S. A weak backdoor cold front will be sagging down through the Carolinas and Georgia later Friday into Friday night with no significant weather anticipated other than a modest airmass change. Meanwhile, strong subtropical jet energy is expected to drive through the southwest/southern US later in the weekend, helping to deepen and drive the SW CONUS closed low and attending surface low pressure system into the Gulf Coast region by Sunday and eventually crossing the southeast and Florida coast early next week. A period of active/unsettled weather late in the weekend through early next week does look increasing likely at this juncture. However, uncertainty lingers in regard to the overall pattern evolution, placement of main features and precip potential/amounts across our area. We have nudged PoPs upward just a bit into the high chance/low likely range for later Sunday into Monday timeframe. But additional details will need refinement as we go through the week. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... The main concern for the 00z TAF period will be an arriving area of low pressure and passing cold front that will bring a period of scattered showers and MVFR ceilings. KCHS and KJZI will have the best chance for shower impacts, roughly between 10-15z. The rainfall shouldn't be hard enough to produce restricted visibilities, but ceilings could lower into the MVFR range. Once the shower activity ends, low-level clouds will linger through much if not all the rest of the TAF period. Prevailing MVFR ceilings appear quite likely for KCHS and KJZI from mid morning through the afternoon. At KCHS, KJZI, and KSAV, winds will turn northwesterly and become gusty behind the front. Frequent gusts to around 20 knots can be expected at KCHS and KJZI, with gusts perhaps up near 25 knots possible at KSAV. Extended Aviation Outlook: VFR conditions will dominate through the balance of the weekend and into the weekend. && .MARINE... Tonight: An area of low pressure and associated cold front will approach the marine zones from the west tonight. As the front approaches, southwest winds will strengthen to 10-15 kts. Wave heights will gradually build overnight, reaching 2-4 ft by daybreak Wednesday morning. Wednesday through Sunday: An area of low pressure will migrate through the region and off the Atlantic coast on Wednesday. Behind the system, a period of stronger northwesterly/northerly flow will develop with some gusts pushing low-end Small Craft Advisory Wednesday afternoon into Wednesday night. But, conditions appear too marginal to hoist any marine headlines. Winds and seas diminish during the latter half of the week through Saturday. Stronger winds/gusts are possible starting Sunday and into next week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH SHORT TERM...Adam LONG TERM...Adam AVIATION...BSH/Adam MARINE...NED/Adam
Hazardous weather outlook, Jan 30, 6:03 AM EST, 15 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 603 AM EST Tue Jan 30 2024 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-301215- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 603 AM EST Tue Jan 30 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in Georgia, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.